What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 20, 2:51 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 20, 2:51 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
351 PM EDT Sun Jun 20 2021
.SYNOPSIS...
A stationary front was located from Lake Ontario to the north
shore of Lake Erie westward to south of Chicago this afternoon.
Low pressure will develop and strengthen over the Midwest
before moving northeastward across Ontario tonight. This low
will move northeast race into Quebec on Monday with a strong
cold front crossing the region. High pressure will arrive in the
wake of the cold front for the middle of next week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
Humid airmass in place across the region to the south of a
stationary front that was located from Lake Ontario to the
north shore of Lake Erie westward to south of Chicago.
Convergence along a lake breeze will also assist in producing
thunderstorms through the afternoon with outflow boundaries
moving them around into the evening.
For later in the evening into the overnight our attention will
shift to the convection that is currently moving into western
Illinois. This convection will ride near the stationary boundary
as an MCS and may begin to impact NW OH shortly after sunset.
Strong to severe winds will be possible with the leading edge
of the MCS. There is some uncertainty after midnight if the
convection will lift into MI and southern Ontario or race
across northern Ohio. For now we have gone with most of the
convection lifting to the northwest of the CWA and adjust from
there. We will also have to monitor for some locally heavy
rainfall where we get any training with the MCS. Lows tonight in
the 60's to lower 70's
The boundary from the MCS and a cold front will move across the
region from west to east on Monday. There should be a new round
of convection that develops along one of the boundaries or
maybe even both as we move toward Monday evening. Strong to
severe convection will once again be possible until we can push
the humid airmass east of the area. Locally heavy rainfall will
again be possible. Highs on Monday will rang from the upper 70's
west to the mid 80's east.
Models are hinting that the frontal boundary may slow late
Monday afternoon into the evening with another ripple of low
pressure moving northward along it. So will keep some higher
POP's across the eastern CWA until around 06Z Tuesday. The cold
front should finally get another good push eastward through
sunrise on Tuesday. It will be cooler and drier in the wake of
the front with lows in the upper 40's to mid 50's.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Upper-level trough will be making its way east across the Great
Lakes region with the lowest 500mb temperatures over the local area
Tuesday night. High pressure at the surface will move east across
the Ohio Valley Tuesday and Wednesday, and located near the mid-
Atlantic region by Wednesday night. The airmass with this system
will be unusually cold with temperatures 10 to 15 degrees below
normal with highs in 60s Tuesday afternoon. Southerly winds on the
backside of the high should result in slight temperature recovery on
Wednesday with highs back into the 70s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
After a brief stint of ridging aloft Thursday, a shortwave trough
moves east across the upper Midwest and southern Great Lakes by
Friday. Return flow ahead of this shortwave and large scale trough
should result in increased moisture to the region with increasing
chances of precipitation Friday through the weekend. Model ensemble
average has the best chance for precipitation on Saturday. Near
normal temperatures are expected through the weekend.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Patchy MVFR ceilings that were over the region with the initial
mix of the atmosphere this morning will lift through the afternoon.
Lake breeze combined with a humid airmass will lead to scattered
convection through the afternoon as outflow boundaries move the
storms around into the evening. Expect MVFR, and brief IFR, with
any of the thunderstorms. Attention shifts to storms that are
currently over western Illinois for the later evening into the
overnight as an MCS develops. These storms may move into NW OH
after 02Z and linger well into the overnight. Initial thinking
is that the convection may move into MI and southern Ontario but
this track will need to be monitored. A cold front will move
into NW OH by mid morning Monday then move gradually eastward
through the day.
Winds will generally be from the south and southwest at 8 to 12
knots across inland locations. Near the lake from Cleveland to
Erie winds will be from the northwest with a lake breeze
boundary. Winds increase from the west on Monday with gusts
reaching 25-30 knots in the wake of the cold front.
Outlook...Non-VFR conditions possible in showers late Thursday
night.
&&
.MARINE...
South to southwest winds will begin to increase tonight to around 20
knots by Monday morning. West winds of around 15 to 25 knots will
continue through the day, which will veer to out of the northwest
with the frontal passage. northwest winds will be 20 to 25 knots
through Monday evening and early Monday night before rapidly
diminishing to 15 knots or less by early Tuesday morning. A Small
Craft Advisory will be issued for the entire Lake Erie nearshore
Monday morning through early Tuesday morning.
High pressure will build east across the Ohio Valley on Tuesday and
Wednesday, moving off to the New England coast by Thursday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 5 AM Monday to 4 AM EDT Tuesday for
LEZ142>149.
&&
SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...MM
MARINE...SaundersHazardous weather outlook, Jun 20, 3:52 AM EST, 12 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
452 AM EDT Sun Jun 20 2021
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-210900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
452 AM EDT Sun Jun 20 2021
This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
Scattered showers and thunderstorms may develop in the warm sector
today. Any thunderstorms could become strong to severe with a
damaging wind or large hail threat.
A complex of thunderstorms will move through the Midwest region
today and enter the lower Great Lakes region tonight. These
thunderstorms will still carry some intensity and may be strong to
severe. These storms will primarily pose a damaging wind threat, but
tornadoes and large hail cannot be ruled out. For this, portions of
northwest Ohio are outlined with an Enhanced Risk for severe weather
with a Slight Risk extending through the rest of the forecast area.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A strong cold front will move through the region on Monday. Ahead of
the front, showers and thunderstorms will develop and a few of the
stronger storms could approach severe limits.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
In the hours before
Special weather statement, Jun 20, 2:10 PM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Cleveland OH
310 PM EDT Sun Jun 20 2021
OHZ011-013-021-022-202000-
Summit-Geauga-Portage-Cuyahoga-
310 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PORTAGE...GEAUGA...
SOUTHEASTERN CUYAHOGA AND NORTHEASTERN SUMMIT COUNTIES...
At 310 PM EDT, a strong thunderstorm was located near Warrensville
Heights, or near Cleveland, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Cleveland, Chardon, Parma, Lakewood, Cleveland Heights, North
Royalton, Solon, Twinsburg, Warrensville Heights, Macedonia, South
Russell, Middlefield, Garrettsville, Burton, Highland Hills,
Chesterland, Garfield Heights, Shaker Heights, Maple Heights and
South Euclid.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4164 8106 4128 8105 4133 8170 4143 8182
4148 8178 4150 8171 4151 8170 4157 8140
4157 8130 4159 8129
TIME...MOT...LOC 1910Z 270DEG 26KT 4142 8160
KahnLocal storm report, Jun 20, 3:04 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
404 PM EDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM FLOOD 2 WNW NORTH RANDALL 41.44N 81.56W
06/20/2021 CUYAHOGA OH PUBLIC
HIGH WATER UP TO FRONT BUMPER OF SMALL CAR
ON LEE ROAD NORTH OF ROUTE 43.
&&
PSSpecial weather statement, Jun 20, 3:12 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
412 PM EDT Sun Jun 20 2021
OHZ013-022-023-202100-
Geauga-Portage-Trumbull-
412 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PORTAGE...WESTERN
TRUMBULL AND SOUTHEASTERN GEAUGA COUNTIES...
At 412 PM EDT, a strong thunderstorm was located near Middlefield, or
14 miles southeast of Chardon, moving southeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Warren, Middlefield, West Farmington, Bristolville, Leavittsburg,
Parkman and Champion Heights.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4136 8120 4148 8110 4140 8076 4122 8087
TIME...MOT...LOC 2012Z 294DEG 16KT 4141 8105
Maines
Special weather statement, Jun 20, 3:39 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Cleveland OH
439 PM EDT Sun Jun 20 2021
OHZ032-202130-
Stark-
439 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL STARK COUNTY...
At 438 PM EDT, a strong thunderstorm was located over Massillon, or
10 miles west of Canton, moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Canton, Massillon, North Canton, Louisville, Brewster, Navarre, East
Canton, Meyers Lake, Hills And Dales, Greentown and Perry Heights.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4070 8165 4078 8165 4090 8146 4091 8142
4093 8142 4096 8138 4081 8118 4071 8152
TIME...MOT...LOC 2038Z 237DEG 21KT 4078 8156
MainesSpecial weather statement, Jun 20, 4:01 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
501 PM EDT Sun Jun 20 2021
OHZ023-202145-
Trumbull-
501 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TRUMBULL COUNTY...
At 500 PM EDT, a strong thunderstorm was located over Cortland, or
near Warren, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Warren, Cortland, North Bloomfield, Bristolville, Vienna Center,
Vienna, Mecca, Johnston, Orangeville, Yankee Lake, Brookfield Center,
West Hill, Champion Heights and Howland Center.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4122 8052 4128 8096 4144 8095 4145 8052
4135 8051
TIME...MOT...LOC 2100Z 273DEG 25KT 4132 8076
MainesSpecial weather statement, Jun 20, 4:09 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
509 PM EDT Sun Jun 20 2021
OHZ021-022-031-032-202200-
Summit-Portage-Stark-Wayne-
509 PM EDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PORTAGE...NORTHERN
STARK...SOUTHERN SUMMIT AND NORTHEASTERN WAYNE COUNTIES...
At 509 PM EDT, a strong thunderstorm was located near Doylestown, or
15 miles southwest of Akron, moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Akron, Canton, Massillon, Barberton, Green, Tallmadge, North Canton,
Orrville, Mogadore, Doylestown, Hartville, Dalton, Stow, New
Franklin, Norton, Brimfield, Canal Fulton, Munroe Falls, Lakemore and
Clinton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4077 8168 4092 8180 4115 8140 4088 8118
TIME...MOT...LOC 2109Z 240DEG 24KT 4089 8166
Kahn
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 959239, 959242, 959243, 959244, 959245, 960786, 960787, 960788, 960790, 960791, 960789, 960792, 961312, 961313, 960793, 961314, 961315, 961316, 964141, 964142, 964144, 964145, 964146.